MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 26-aug-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Note: for field e1.Initial reporter facility name should be ¿(b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
A patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool smarttouch sf catheter, the patient experienced blood pressure dropped, and pericardial effusion treated with pericardiocentesis with removal of 800ccs and prolonged hospitalization.Initially, it was reported that before the procedure began the carto had a 1006 back patch sensor error.The green and yellow cable were swapped, and the issue followed the green patch cable.It was replaced and the issue resolved.Then, after a few ablations, the patient¿s blood pressure dropped.Using ultrasound a pericardial effusion was noted.A pericardiocentesis was performed and approximately 800ml of fluid was withdrawn, and the patient stabilized.No further intervention was planned post procedure.Additional information was received indicating the physician¿s opinion on the cause of this adverse event was maybe the right ventricle (rv) catheter.The patient¿s outcome of the adverse event was reported as fully recovered.The patient required a few days of extended hospitalization.The energy delivered was radio frequency (rf).4 catheter exchanges occurred during the procedure.6 transseptal puncture sites were performed during the procedure.The ablations performed within the pulmonary veins was 0, and 4 performed outside the pulmonary veins.The customer's reported ¿1006 back patch sensor error¿ is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.
 
Additional Manufacturer Narrative
A patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool smarttouch sf catheter, the patient experienced blood pressure dropped, and pericardial effusion treated with pericardiocentesis with removal of 800ccs and prolonged hospitalization.Device evaluation details: the product was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following johnson & johnson medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed.No magnetic, force, irrigation, deflection, temperature or electrical issues were found during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22959987
Report Number2029046-2025-02986
Device Sequence Number9515469
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)280409(10)31606904L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31606904L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN PUMP, US CONFIGURATION.; NGEN RF GENERATOR, US.; SOUNDSTAR ECO GE 8F CATHETER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexMale